# SDR GDM2002F00000

- Difficulty date: November 13, 2001
- Submitted: January 25, 2002
- Operation: Air carrier
- Aircraft: N28HJ
- Make and model: Bell 205A-1
- Aircraft serial: 30006
- Engine: Lyc T5317A
- System (JASC): 2497 · Electrical Power System Wiring
- Part: Connector
- Condition: Fire
- Location: Generator
- Component: Generator
- Component part number: 205075902017
- Stage of operation: LD
- How discovered: O
- Nature of condition: A, J
- Precautionary procedure: E, F

## Discrepancy

LANDED, PROCEEDED WITH NORMAL SHUTDOWN PROCEDURES.  DURING TWO-MINUTE SHUTDOWN, NOTICED GENERATOR CYCLING ON AND OFF, FIRE LIGHT ILLUMINATED MOMENTARILY THEN WENT OUT.  FIRE LIGHT CAME ON AGAIN WITH MORE GENERATOR CYCLING.  EXITED HELICOPTER WITH ENGINE AT FLIGHT IDLE AND LOOKED IN ENGINE COMPARTMENT.  SAW 8 INCH FLAMES FROM GENERATOR CONNECTOR PLUG IN ENGINE DECK.  SHUT DOWN ENGINE IMMEDIATELY.  GOT HAND HELD EXTINGUISHER, OPENED ENGINE COWL AND EXTINGUISHED FIRE.  SAW SMOKE COMING FROM OTHER AREAS OF THE HELICOPTER.  OPENED OTHER ACCESS PANELS AND LOOKED FOR MORE FIRE.  SHOT  EXTINGUISHER INTO THE SIGHT HOLE IN RIGHT SIDE OF AIRCRAFT, UNDER ENGINE DECK, TO HIT BOTTOM SIDE OF GENERATOR CONNECTOR PLUG.
